MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A34-34/C100V
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Renal Failure (2041); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/07/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implantation of an afx bifurcated stent graft and an afx vela infrarenal on (b)(6) 2024.During the procedure, it was noted that the afx vela infrarenal required repositioning, which necessitated the removal of the entire sheath.As the vela could not be re-sheathed before insertion into the aorta, a secondary afx vela infrarenal was used.The patient was reported to be recovering well post-procedure.It was reported that the family withdrew care for an unknown reason and the patient passed away on (b)(6) 2024.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in accordance with endologix operating procedures and work instructions.Whenever possible, endologix makes at least three good-faith efforts to retrieve the device associated with the reported adverse event/incident, as well as relevant medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination necessary for device identification confirmed that the device was properly manufactured and released in accordance with the device master record.This review confirms that there were no manufacturing or processing non-conformities identified that would have contributed to the reported adverse event/incident.An evaluation of the returned device was also completed.Endologix received one (1) vela proximal endograft system, with the stent included.The device was shipped in a box and double-bagged.Upon receipt, blood and tissue residue were present.The device was decontaminated, and a visual inspection was performed.The vela proximal endograft system exhibited minimal kinking throughout.The stent graft was successfully deployed; however, kinks and in-folding observed on the sheath suggest that there may have been resistance during the advancement or removal of the system.Endologix was unable to replicate the reported issue.The root cause of the damage remains undetermined.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix indicates that the afx device is difficult to separate (demate), unable to advance, and unable to deploy; however, these complaints are unconfirmed.The death complaint is confirmed and is moderately consistent with the reported adverse event/incident.The complaint is likely user-related.The procedure was complex, involving the placement of eleven stents beginning in the thoracic aorta and ending in the iliac arteries; all but two of the grafts were non-endologix.Retroperitoneal hematomas were noted postoperatively during the diagnostic laparotomy performed on (b)(6) 2024, in the area of the supraceliac aorta and right perinephric area, where non-endologix stents were placed.The treatment of a concomitant thoracoabdominal aneurysm carries cautionary product usage.Procedure-related harms include renal insufficiency (requiring dialysis), retroperitoneal hematomas, abnormal blood loss (hematomas, hemorrhagic ascites, disseminated intravascular coagulation [dic]), hemodynamic instability, additional surgical procedures, and death.The patient's death was determined to be procedure-related.The final patient status was reported as deceased on (b)(6) 2024.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19624577
Report Number3011063223-2024-00095
Device Sequence Number17726008
Product Code MIH
UDI-Device Identifier00818009013552
UDI-Public(01)00818009013552(17)241015
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2024
Device Model NumberA34-34/C100V
Device Lot Number2517260-007
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL LOT # 2532296009; AFX2 BIFURCATED STENT GRAFT LOT# 2763611008
Outcome Attributed to Adverse Event Death;
Patient Age67 YR
Patient SexFemale